MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ZERO-P IMPLANT 8MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH ZERO-P IMPLANT 8MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.617.128S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a zero-p lordotic standard spacer broke during a procedure on (b)(6) 2018.The surgeon was trying to position the screw in the coupled plate of the cage and it broke.Surgeon had to remove the screws and the plate, but the cage could not be removed and remained in the patient to avoid further damage to the quality of bone and fixation.The surgeon was worried and dissatisfied with the procedure and claims that the plate is not to "unclog the cage." it is unknown if there was a surgical delay.The patient was well at the end of the surgery.Concomitant device: zero-p screw (part: unknown, lot: unknown.Quantity: unknown).This report is for a zero-p implant 8 mm height lordotic-sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Concomitant device: 3.0mm titanium (ti) cervical locking screw 14mm (part: 04.617.814, lot: unknown.Quantity: 3).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.617.128s; lot: l234554; manufacturing site: mezzovico; release to warehouse date: january 06, 2017; expiry date: december 01, 2026.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed, and the used material of the spacer was peek optima lt1 for implants for surgery as required.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Visual inspection: upon review of the medical images, it can be confirmed that the plate detached from the cage.The cause for the damage is not able to be determined.Visual inspection performed at the customer quality on the returned device observed no breakage of the device.However, the peek portion of the device was not returned.Additionally, threaded holes of the device were identified stripped at the first few proximal threads which is possibly the result of the screw removal process.No new issues were identified.While no breakage was observed on the returned portion surface, the peek portion of the device was observed separated and fell off.Therefore, the overall received condition of the device agrees with the complaint description and therefore the complaint was confirmed.Drawing/specification review: the following drawings were reviewed during investigation and no design issues were noted.Top level drawing for assembly zero-p review of the device history record(s) showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.The lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Also, the raw material certificate was reviewed, and the used material of the spacer was peek optima lt1 for implants for surgery as required.Therefore, no issues during the manufacture of this product which would contribute to this complaint condition were identified.Dimensional inspection: dimensional inspection was not performed on the returned portion of the device as no breakage was observed.Further dimensional analysis was not able to be performed as the relevant portions of the device was not returned.Risk document review performed during investigation showed that the document for zero-p implant family completely address the given complaint condition.Conclusion: a visual inspection, document/specification review were performed as part of this investigation.The complaint device was observed with missing and fell off device condition, thus confirming the complaint.A definitive root cause could not be identified.However, no product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: patient code 3191 is used to capture serious injury.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant devices reported:.

Brand Name
ZERO-P IMPLANT 8MM HEIGHT LORDOTIC-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7859858
Report Number8030965-2018-56192
Device Sequence Number19167106
Product Code OVE
UDI-Device Identifier10705034741918
UDI-Public(01)10705034741918
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.617.128S
Device Catalogue Number04.617.128S
Device Lot NumberL234554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/04/2018
06/12/2020
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/12/2018
06/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018; THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR